Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jun 25, 2011, 4:17 PM EDT for Martin County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2011, 4:17 PM EDT (20:17 UTC)
- Expired
- Jun 25, 2011, 4:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Miami, FL
County Martin County, FL
The radar
The Melbourne radar (KMLB), 142 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2276 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
507 WWUS82 KMFL 252017 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 417 PM EDT SAT JUN 25 2011 FLZ067-068-168-252045- COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL 417 PM EDT SAT JUN 25 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL PALM BEACH COUNTY * UNTIL 445 PM EDT * AT 409 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM NORTH OF THE AREA PRODUCING A GUST FRONT OVER EXTREME NORTHERN PALM BEACH COUNTY. STRONG WIND GUSTS OF 45 TO 50 MPH WILL MOVE SOUTHEAST AT 5 MPH. THIS COULD ALSO INDUCE ADDITIONAL STRONG THUNDERSTORMS WEST OF JUPITER FARMS. RESIDENTS SHOULD REMAIN ALERT FOR POSSIBLE STATEMENTS OR WARNINGS IN THIS REGION. * THE STORM WILL AFFECT... RURAL NORTHERN PALM BEACH COUNTY AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2683 8014 2685 8038 2696 8039 2696 8014 TIME...MOT...LOC 2014Z 336DEG 3KT 2694 8028 $$ KOB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 25, 2:34 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 25, 2:34 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 234 PM EDT SAT JUN 25 2011 .DISCUSSION...A RIDGE OF HIGH PRESSURE REMAINS STRETCHED FROM THE ATLANTIC AND ACROSS SOUTH FLORIDA WHILE A MID TO UPPER TROUGH REMAINS OVER THE SE STATES AND DOWN INTO THE GULF OF MEXICO. HIGHER MOISTURE LVLS ARE BEING PULLED NORTHEAST AHEAD OF THE TROUGH AND SLIGHT UPPER LVL DIVERGENCE IS OCCURRING ACROSS CENTRAL AND SOUTH FL. FRIDAY'S CONVECTIVE DEBRIS FINALLY CLEARED THIS MORNING AND ALLOWED STRONG HEATING TO OCCUR AND WITH THE ABOVE CONDITIONS SCATTERED TO NUMEROUS STORMS ARE NOW DEVELOPING. THE STEERING FLOW REMAINS FROM THE SOUTH-SOUTHWEST WHICH WILL CONTINUE TO DRIVE STORMS TOWARD THE INTERIOR AND EAST COAST THROUGH THE AFTERNOON AND EARLY EVENING. SIMILAR CONDITIONS ARE EXPECTED INTO SUNDAY WITH SCATTERED TO NUMEROUS STORMS POSSIBLE AGAIN DURING THE AFTERNOON AND EVENING. THE PATTERN IS EXPECTED TO SLOWLY CHANGE EARLY NEXT WEEK AS THE SURFACE RIDGE LIFTS NORTH, HOWEVER SCATTERED STORMS ARE STILL EXPECTED AS AMPLE LOW LVL MOISTURE AND STRONG DIURNAL HEATING REMAINS IN PLACE. THE ONLY DIFFERENCE WILL BE THAT THE FOCUS WILL GRADUALLY SHIFT TO THE INTERIOR AND WEST COAST. IN THE EXTENDED... A SE FLOW IS EXPECTED TO BECOME MORE ESTABLISHED AND DEEPEN WHICH WILL GRADUALLY FOCUS MOST STORMS OVER THE INTERIOR AND WEST COAST, AND THE MID TO UPPER LVL TROUGH WILL GRADUALLY BE REPLACED BY A MID LVL RIDGE THAT WILL BUILD IN FROM THE ATLANTIC. THIS WILL LOWER POPS OVER THE EAST COAST AND RAISE CHANCES IN THE WEST, BUT SCT TSRA ARE STILL EXPECTED EVERYWHERE ON THE MAINLAND DURING THE AFTERNOON HRS. && .AVIATION...ISOLATED THUNDERSTORMS STARTED FORMING SOUTH OF TAMIAMI AIRPORT AROUND NOON. A TEMPO GROUP FROM 20 TO 22Z IS ON TRACK FOR THESE STORMS FOR THE EAST COAST AIRPORTS. THE STORM MOVEMENT IS FROM THE SOUTHWEST. BRIEF HEAVY DOWNPOURS AND FREQUENT LIGHTNING HAVE BEEN THE MAIN THREATS WITH THESE STORMS. CONDITIONS WILL ALTERNATE BETWEEN VFR, MVFR, AND POSSIBLY IFR AS THE STORMS PASS. SIMILAR CONDITIONS ARE EXPECTED ON SUNDAY AS SHOWERS AND STORMS ARE FORECAST TO DEVELOP ALONG THE SEA BREEZES. AS OUTFLOW BOUNDARIES FROM THE STORMS EAST OF NAPLES MOVE EASTWARD AND MEET THE EXISTING CONVECTION OVER THE EAST COAST MORE STORMS ARE FORECAST TO DEVELOP OVER PALM BEACH AND BROWARD COUNTIES TODAY. A FEW ADDITIONAL STORMS ARE ALSO POSSIBLE OVER MIAMI-DADE COUNTY BUT LESS LIKELY THAN OVER BROWARD AND PALM BEACH COUNTIES. /JE && .MARINE...A RIDGE OF HIGH PRESSURE IS EXPECTED TO REMAIN OVER OR JUST TO THE NORTH OF THE AREA THROUGH THE PERIOD. THIS WILL KEEP THE AREA IN A LIGHT TO MODERATE SOUTH TO EAST FLOW WITH WAVES OF AROUND 3 FEET OR LESS THROUGH THE PERIOD. && .FIRE WEATHER...RELATIVE HUMIDITY VALUES ARE EXPECTED TO REMAIN OUT OF CRITICAL LEVELS THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 75 89 77 89 / 40 60 30 50 FORT LAUDERDALE 78 90 80 90 / 40 60 30 40 MIAMI 77 91 78 90 / 30 50 30 40 NAPLES 75 90 75 90 / 20 50 30 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE...04/AT AVIATION/RADAR/FIRE...71/JE
Hazardous weather outlook, Jun 25, 4:00 AM EDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 400 AM EDT SAT JUN 25 2011 FLZ063-066>075-168-172>174-252300- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 400 AM EDT SAT JUN 25 2011 ...A FEW STRONG THUNDERSTORMS POSSIBLE INTERIOR/ATLANTIC COAST THIS AFTERNOON/EVENING... ...MODERATE RISK OF WATERSPOUTS ATLANTIC WATERS/BISCAYNE BAY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: THUNDERSTORMS ARE FORECAST TO DEVELOP TODAY...BECOMING NUMEROUS OVER THE INTERIOR AND ATLANTIC COAST THIS AFTERNOON AND EVENING WITH SCATTERED THUNDERSTORMS ALONG THE GULF COAST. A FEW OF THE THUNDERSTORMS COULD BECOME STRONG INTERIOR AND ATLANTIC COAST CONTAINING FREQUENT LIGHTING...GUSTY WINDS AND SMALL HAIL. HEAVY RAINS WILL ACCOMPANY THE STORMS AS WELL. WIND: THE STRONGEST THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING WIND GUSTS TO AROUND 50 MPH. HAIL: UP TO NICKEL SIZE HAIL IS POSSIBLE IN THE STRONGEST THUNDERSTORMS THIS AFTERNOON. FLOODING: ISOLATED STREET FLOODING AND FLOODING OF LOW LYING AREAS WILL BE POSSIBLE THIS AFTERNOON AND EVENING DUE TO SLOW MOVING THUNDERSTORMS WITH HEAVY RAIN. WATERSPOUTS: THERE IS A MODERATE RISK OF WATERSPOUTS ACROSS THE NEAR SHORE ATLANTIC WATERS AND BISCAYNE BAY THIS MORNING. RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS AT THE LOCAL ATLANTIC BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH DAY...WITH THE PRIMARY RISK BEING LIGHTNING STRIKES...GUSTY WINDS AND HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Special weather statement, Jun 25, 1:40 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
140 PM EDT SAT JUN 25 2011
FLZ073-074-173-251815-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL
140 PM EDT SAT JUN 25 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL MIAMI-DADE COUNTY
* UNTIL 215 PM EDT
* AT 137 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR GOULDS...AND MOVING NORTHEAST AT 5 MPH.
* THE STORM WILL AFFECT...
GOULDS...
WEST PERRINE...
METRO ZOO...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2561 8028 2561 8030 2559 8030 2557 8029
2547 8042 2559 8056 2577 8040 2565 8026
TIME...MOT...LOC 1740Z 224DEG 6KT 2558 8043
JESpecial weather statement, Jun 25, 1:52 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 152 PM EDT SAT JUN 25 2011 FLZ073-074-251815- INLAND MIAMI-DADE COUNTY FL METROPOLITAN MIAMI DADE FL 152 PM EDT SAT JUN 25 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL MIAMI-DADE COUNTY * UNTIL 215 PM EDT * AT 148 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES NORTHWEST OF MICCOSUKEE RESORT. THIS STORM WAS WAS NEARLY STATIONARY. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2592 8040 2578 8022 2562 8040 2573 8058 TIME...MOT...LOC 1750Z 180DEG 0KT 2580 8054 JE
Special weather statement, Jun 25, 2:17 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 217 PM EDT SAT JUN 25 2011 FLZ071-072-074-172-251845- COASTAL BROWARD COUNTY FL INLAND BROWARD COUNTY FL METRO BROWARD COUNTY FL METROPOLITAN MIAMI DADE FL 217 PM EDT SAT JUN 25 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN BROWARD COUNTY NORTHEASTERN MIAMI-DADE COUNTY * UNTIL 245 PM EDT * AT 212 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR MIAMI GARDENS...AND MOVING NORTHEAST AT 5 MPH. * THE STORM WILL AFFECT... MIRAMAR PARKWAY AND UNIVERSITY DRIVE... NORTH PERRY AIRPORT... PINES BLVD AND UNIVERSITY DRIVE... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THE STORM SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2618 8034 2609 8011 2592 8022 2598 8041 TIME...MOT...LOC 1815Z 203DEG 6KT 2598 8030 JE
Special weather statement, Jun 25, 3:28 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 328 PM EDT SAT JUN 25 2011 FLZ067-068-252000- INLAND PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL 328 PM EDT SAT JUN 25 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL PALM BEACH COUNTY * UNTIL 400 PM EDT * AT 322 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF LOXAHATCHEE NATIONAL WILDLIFE REFUGE...AND MOVING NORTHEAST AT 10 MPH. * THE STORM WILL AFFECT... RURAL CENTRAL PALM BEACH COUNTY RURAL EASTERN PALM BEACH COUNTY AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2676 8025 2661 8007 2644 8028 2656 8043 TIME...MOT...LOC 1928Z 217DEG 7KT 2657 8028 KOB
Special weather statement, Jun 25, 4:17 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 417 PM EDT SAT JUN 25 2011 FLZ067-068-168-252045- COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL 417 PM EDT SAT JUN 25 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL PALM BEACH COUNTY * UNTIL 445 PM EDT * AT 409 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM NORTH OF THE AREA PRODUCING A GUST FRONT OVER EXTREME NORTHERN PALM BEACH COUNTY. STRONG WIND GUSTS OF 45 TO 50 MPH WILL MOVE SOUTHEAST AT 5 MPH. THIS COULD ALSO INDUCE ADDITIONAL STRONG THUNDERSTORMS WEST OF JUPITER FARMS. RESIDENTS SHOULD REMAIN ALERT FOR POSSIBLE STATEMENTS OR WARNINGS IN THIS REGION. * THE STORM WILL AFFECT... RURAL NORTHERN PALM BEACH COUNTY AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2683 8014 2685 8038 2696 8039 2696 8014 TIME...MOT...LOC 2014Z 336DEG 3KT 2694 8028 KOB
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:05 PM EDT | Special Marine Warning | MFL | 40 min | |
| Jun 25, 1:40 PM EDT | Special Weather Statement | MFL | Miami-Dade | 35 min |
| Jun 25, 1:52 PM EDT | Special Weather Statement | MFL | Miami-Dade | 23 min |
| Jun 25, 2:17 PM EDT | Special Weather Statement | MFL | Broward | 28 min |
| Jun 25, 3:28 PM EDT | Special Weather Statement | MFL | Palm Beach | 32 min |
| Jun 25, 5:46 PM EDT | Special Weather Statement | MFL | Broward | 29 min |
| Jun 25, 7:32 PM EDT | Special Marine Warning | MFL | 28 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.